Alert archive / Arizona / Winter Storm Warnings in 2019

Winter Storm Warning 3, NWS Tucson, AZ

March 11, 20196 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Mar 11, 2019, 3:31 AM MST for 6 counties in Arizona. It took effect at Mar 11, 2019, 2:00 PM MST. It was in force for 51 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2019, 3:31 AM MST (10:31 UTC)
In effect from
Mar 11, 2019, 2:00 PM MST
Expired
Mar 13, 2019, 5:00 PM MST
In force
51 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 5:56 PM MSTSNOW 5.5Summerhaven, AZSPOTTER REPORTED A ADDITIONAL 4 INCHES OF SNOW IN ADDITION TO THIS MORNINGS REPORT OF 1.5 INCHES.
Mar 13, 7:00 AM MSTSNOW 7.2Summerhaven, AZ7.2 INCHES OF SNOW. ADDITIONAL LIGHT SNOW WAS FALLING THROUGHOUT THE DAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2019-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2019-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2455 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS45 KTWC 111031
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
331 AM MST Mon Mar 11 2019

...Significant Winter Storm to Impact the Mountains of Southeast
Arizona Today through Wednesday...

AZZ510-111845-
/O.UPG.KTWC.WS.A.0002.190311T2100Z-190313T0300Z/
/O.NEW.KTWC.WS.W.0003.190311T2100Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
331 AM MST Mon Mar 11 2019

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM MST WEDNESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations above 6500 feet of
  12 to 24 inches, with localized amounts up to 36 inches, are 
  possible.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Light snow accumulation begins later this morning, then 
  becoming heavy at times this evening through Tuesday evening. 
  The snow will continue through Wednesday, before tapering off in
  the early evening.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible in the mountains.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ511>514-111845-
/O.UPG.KTWC.WS.A.0002.190312T0300Z-190313T0300Z/
/O.NEW.KTWC.WS.W.0003.190312T0300Z-190313T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
331 AM MST Mon Mar 11 2019

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
MST TUESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations of 8 to 18 inches 
  expected, with localized higher amounts on the mountain peaks.

* WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains,
  Dragoon, Mule, Huachuca, Santa Rita Mountains and Catalina and 
  Rincon Mountains.

* WHEN...8 PM today to 8 PM Tuesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible in the mountains.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
8 follow-up statements
769 
WWUS45 KTWC 111844
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
1144 AM MST Mon Mar 11 2019

...Significant Winter Storm to Impact the Mountains of Southeast
Arizona Today through Wednesday...

AZZ510-120400-
/O.CON.KTWC.WS.W.0003.190311T2100Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
1144 AM MST Mon Mar 11 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations above 6500 feet of
  12 to 24 inches, with localized amounts up to 36 inches, are 
  possible.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...2 PM today to 5 PM Wednesday. Light snow accumulation
  begins this afternoon, then becoming heavy at times this 
  evening through Tuesday evening. The snow will continue through 
  Wednesday, before tapering off in the early evening.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are expected.
Gusty winds and blowing snow are also possible. This will make 
travel very difficult or impossible...especially in the mountains.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ511>514-120400-
/O.CON.KTWC.WS.W.0003.190312T0300Z-190313T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
1144 AM MST Mon Mar 11 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM MST TUESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations of 8 to 18 inches 
  expected, with localized higher amounts on the mountain peaks.

* WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains and 
  Catalina and Rincon Mountains.

* WHEN...8 PM today to 8 PM Tuesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are expected.
Gusty winds and blowing snow are also possible. This will make 
travel very difficult or impossible...especially in the mountains.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
884 
WWUS45 KTWC 112236
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
336 PM MST Mon Mar 11 2019

...Significant Winter Storm to Impact the Mountains of Southeast
Arizona Today through Wednesday...

AZZ510-121045-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
336 PM MST Mon Mar 11 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations above 6500 feet of 
  12 to 24 inches, with localized amounts up to 36 inches, are 
  possible.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM Wednesday. Light snow accumulation this
  evening, then becoming heavy at times later tonight through 
  Tuesday evening. The snow will continue through Wednesday, 
  before tapering off in the early evening.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are expected.
Gusty winds and blowing snow are also possible. This will make 
travel very difficult or impossible...especially in the mountains.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ511>514-121045-
/O.CON.KTWC.WS.W.0003.190312T0300Z-190313T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
336 PM MST Mon Mar 11 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM MST TUESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations of 8 to 18 inches
  expected, with localized higher amounts on the mountain peaks.

* WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains and 
  Catalina and Rincon Mountains.

* WHEN...8 PM today to 8 PM Tuesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are expected.
Gusty winds and blowing snow are also possible. This will make 
travel very difficult or impossible...especially in the mountains.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
210 
WWUS45 KTWC 121000
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
300 AM MST Tue Mar 12 2019

...Significant Winter Storm to Impact the Mountains of Southeast
Arizona Today through Wednesday...

AZZ510-122300-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
300 AM MST Tue Mar 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations above 6500 feet of 
  12 to 24 inches, with localized amounts up to 36 inches, are 
  possible.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM Wednesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ511>514-122300-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190313T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
300 AM MST Tue Mar 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations of 12 to 24 inches 
  expected, with localized higher amounts on the mountain peaks.

* WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains and 
  Catalina and Rincon Mountains.

* WHEN...Until 8 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
465 
WWUS45 KTWC 121943
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
1243 PM MST Tue Mar 12 2019

...Significant Winter Storm to Impact the Mountains of Southeast
Arizona This Afternoon through Wednesday...

AZZ510-131200-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
1243 PM MST Tue Mar 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY ABOVE 6500 FEET...

* WHAT...Heavy snow. Total snow accumulations above 6500 feet of 
  12 to 24 inches.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM Wednesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

AZZ511>514-130300-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190313T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
1243 PM MST Tue Mar 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING ABOVE 6500 FEET...

* WHAT...Heavy snow. Additional snow accumulations into this
  evening of 5 to 10 inches possible. Several additional inches of
  snow are also expected overnight and Wednesday. 

* WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, 
  Dragoon and Mule and Huachuca and Santa Rita Mountains and 
  Catalina and Rincon Mountains.

* WHEN...Until 8 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
130 
WWUS45 KTWC 130303
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
803 PM MST Tue Mar 12 2019

AZZ511>514-130415-
/O.EXP.KTWC.WS.W.0003.000000T0000Z-190313T0300Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Mount Graham, Mount Lemmon, 
and Summerhaven
803 PM MST Tue Mar 12 2019

...WINTER STORM WARNING HAS EXPIRED...

Snowfall continued to diminish late this evening, so the Winter
Storm Warning was allowed to expire on time at 8 PM MST.


$$

AZZ510-131200-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
803 PM MST Tue Mar 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel 
  conditions, including during the morning commute on Wednesday. 
  Damage to trees and power lines is possible. Additional snow 
  accumulations of 3 to 6 inches, with localized amounts up to 
  18 inches, are expected.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM Wednesday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
170 
WWUS45 KTWC 130929
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
229 AM MST Wed Mar 13 2019

AZZ510-140000-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
229 AM MST Wed Mar 13 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 6500 FEET...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 6 
  inches, with localized amounts up to 12 inches, are expected.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
287 
WWUS45 KTWC 132114
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
214 PM MST Wed Mar 13 2019

AZZ510-140000-
/O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
214 PM MST Wed Mar 13 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow occurring. Additional snow accumulations of 
  up to two inches are expected.

* WHERE...White Mountains of Graham and Greenlee Counties.

* WHEN...Until 5 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible...especially in the
mountains. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
193 
WWUS45 KTWC 140019
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
519 PM MST Wed Mar 13 2019

AZZ510-140130-
/O.EXP.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/
White Mountains of Graham and Greenlee Counties-
Including the city of Hannagan Meadow
519 PM MST Wed Mar 13 2019

...WINTER STORM WARNING HAS EXPIRED...

Snow showers continued to diminish, so the warning was allowed to
expire on time at 5 PM MST.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 9:10 PM MST, 6 hours 21 minutes earlier.

Area forecast discussion, Mar 10, 9:10 PM MST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
910 PM MST Sun Mar 10 2019

.SYNOPSIS...After a dry weekend, a strong, cool, and windy storm
system will spread valley rain and significant mountain snow
across the region Monday into Wednesday. The heaviest period
should be late Monday night through Tuesday. Even as conditions
start to dry out the second half of the week, temperatures will
remain below normal until next weekend.

&&

.DISCUSSION...A strong low near the central California coast will
continue to dig southward over the next 12 hours while it taps
into a deep fetch of moisture from the southwest. Latest
deterministic and ensemble data suggest our forecast timing is
good with the wettest period Tuesday. There are some hints that
the available moisture may even end up being a tad higher than
we're currently planning on, but the Winter Weather Watch has us
in the right ballpark. No updates this evening. Please see the
previous discussion below for additional details.

&&

.AVIATION...Valid through 12/06Z.
Considerable high clouds near KDUG will continue to decrease with
lower-mid level cloud coverage above 4k ft AGL increasing into this
evening for the remainder of the forecast area. Isolated -SHRA
east of a KTUS into Monday morning, then scattered -SHRA possible
Monday area-wide. Southerly winds diminishing to less than 12 kts
overnight, then 15-30 kts with higher gusts will resume after
11/18Z. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Windy again Monday. Wet and cooler weather will
return Monday through Wednesday as an upper level weather system
moves through with the greatest coverage of valley rain and
mountain snow Monday night and Tuesday. A ridge will build in by
late in the work week, which will bring drier conditions and
daytime high temperatures closer to climatological norms.

&&

.PREV DISCUSSION...Considerable high clouds continue this
afternoon east of a Safford to Tucson to San Miguel line. Also
have had a bit of an increase in mid-level cloud cover with
scattered flat cumulus fields across eastern half of the forecast
area. Lastly, further west, some low level moisture is moving
north out of the Gulf of California. Afternoon temperatures were 2
to 10 degrees warmer than yesterday, with biggest changes
occurring in places that have seen more sun, like Tucson. The wind
has been blowing also today as pressure gradient tightens in
advance of approaching Pacific storm system. Highest wind gusts
across the area this afternoon have mostly been in 30 to 40 mph
range.

A very active weather period is in store for the area through
Wednesday associated with a complex weather system that will be
gathering strength and depth off the Baja California coast over
the next 24 hours. This system will bring widespread valley rain
and mountain snow to southeast Arizona during the first half of
this week.

Tonight: Will continue to see an increase in mid level cloud cover
under increasing southerly flow with PW values increasing to
around 0.50" across eastern half of forecast areas. As upper
dynamics increase a bit tonight, isolated light showers/sprinkles
will be developing, mainly east and south of Tucson. Some light
snow also across the highest mountain peaks.

Monday: Moisture continues to increase under southerly flow aloft
as the upper low off Baja California slowly moves east. As the
upper dynamics continue to increase, areal coverage of showers
will be expanding. Snow levels mostly above the mountain tops,
except for the White mountains. Due to the increasing upslope
flow, decided to start to winter storm watch for this range about
6 hours earlier versus the other ranges (see below). Highs right
around normal or similar to today.

Monday night into Tuesday: This is prime time for widespread
valley rain, heavy at times, and moderate to heavy snow in the
mountains above 6500 feet as the upper low moves across northern
Baja with the associated cold front pushing across the area late
Monday night into Tuesday. Winter storm watch for the remainder
of the mountain ranges. See below for snowfall details. Can't rule
out a few rumbles of thunder during this time frame. Much cooler
Tuesday with highs mostly in the mid 50s to lower 60s.

Tuesday night into Wednesday: Scattered showers and mountain snow
showers continue as the upper low weakens and opens up as it lift
NE across the state. Remaining on the cool side highs running 9-13
degrees below normal.

Forecast snow amounts above 6500 feet for entire storm:
White mountains: 12"-30"
Pinaleno mountains: 10"-22"
Catalina/Rincon mountains: 8"-17"
Santa Rita/Huachuca mountains: 6"-12"
Chiricahua mountains: 10"-18"

Forecast rainfall amounts for the event will range from 0.50" to
1" with localized higher amounts in the mountains below 6500 feet.

Wednesday night: Lingering snow showers across the White
mountains otherwise dry area wide with decreasing cloud cover.
This will lead to a cold Thursday morning with most of the area
see lows in the 30s. Some of the coldest eastern and southern
valleys could see lows in the upper 20s.

Thursday and Friday: Dry under mainly NW flow aloft. Highs still
cool on Thursday than warmer to a few degrees shy of mid-March
normals on Friday.

Saturday and Sunday: Warmer with highs on Sunday a few degrees
above mid-March normals.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday afternoon through Tuesday evening
for AZZ510.

Winter Storm Watch from Monday evening through Tuesday evening
for AZZ511>514.

&&

Meyer/L/G

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:41 PM MSTSpecial Weather StatementTWCCochise64 min
Mar 11, 4:48 PM MSTSpecial Weather StatementTWCCochise72 min

Nearby

Winter Storm Warnings in Arizona, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.